MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PER-Q-CATH PLUS PICC WITH STIFFENING STYLET WIRE 5F (DUAL-LUMEN)(65CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS PER-Q-CATH PLUS PICC WITH STIFFENING STYLET WIRE 5F (DUAL-LUMEN)(65CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damage catheter is confirmed; however, the exact cause is unknown.Four photographs of a 5 fr dual lumen per-q-cath were returned for evaluation.An initial visual observation of the photographs showed blood residue on the sample.A section of the stylet could be seen protruding out of the clear catheter wall between the 5 cm and 7 cm depth markers of the catheter.It could be seen in the returned photographs that a length of the stylet was pulled through the t-lock and the stylet and t-lock were inserted in the blue lumen of the catheter.The red warning hang tag was observed on the stylet.The exact cause of the damage observed in the catheter is unknown, possible contributing factors include failure to hydrate the stylet prior to attempted withdrawal, withdrawal of the stylet against resistance, and sharp instrument damage.The product ifu states: ¿flush the catheter with sterile normal saline or heparinized saline prior to use.Catheter stylet must be wetted prior to stylet repositioning or withdrawal¿ and ¿never use force to remove the stylet.Resistance can damage the catheter.If resistance or bunching of the catheter is observed, stop stylet withdrawal and allow the catheter to return to normal shape.Withdraw both the catheter and stylet together approximately 2 cm and reattempt stylet removal.Repeat this procedure until the stylet is easily removed.Once the stylet is out, advance the catheter into the desired position.¿ a lot history review (lhr) of reav0985 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that when the guidewire was removed, it cut the catheter.On (b)(6) 2019 - it was reported that once the nurses of the sector in question were contacted and the statements were made, the procedure was performed according to the standards.Measurement was performed, the guidewire was retracted before cutting the catheter in dimensioned measurement.

Brand Name
PER-Q-CATH PLUS PICC WITH STIFFENING STYLET WIRE 5F (DUAL-LUMEN)(65CM)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8692819
Report Number3006260740-2019-01627
Device Sequence Number2354196
Product Code LJS
UDI-Device Identifier00801741074981
UDI-Public(01)00801741074981
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K954104
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2019
Device Model NumberN/A
Device Catalogue Number4235105
Device Lot NumberREAV0985
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2019
Initial Report FDA Received Date06/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1